Chapter 14 Cardiovascular Emergencies

The flashcards below were created by user hiker0001 on FreezingBlue Flashcards.

  1. Acute coronary syndrome (ACS) is a term used to describe:
    A. a group of symptoms that are caused by myocardial ischemia.
    B. the exact moment that a coronary artery is completely occluded.
    C. the warning signs that occur shortly before a heart attack.
    D. a severe decrease in perfusion caused by changes in heart rate.
    A. a group of symptoms that are caused by myocardial ischemia.
    (this multiple choice question has been scrambled)
  2. You are assessing a 49-year-old man who complains of chest pressure that began the night before. He is conscious, but anxious, and tells you he has a history of angina and hypertension. After applying high-flow oxygen, you expose his chest to auscultate his lungs and note that he has a nitroglycerin patch on his right upper chest. His skin is
    cool and pale, his blood pressure is 78/50 mm Hg, and his pulse is 110 beats/min and irregular. You should:
    A. remove the nitroglycerin patch, place him in a supine position and elevate his lower extremities, and prepare for immediate transport.
    B. ask him if the nitroglycerin patch he is wearing has improved his chest
    C. immediately remove the nitroglycerin patch, apply the AED in case he develops cardiac arrest, and transport to the closest hospital.
    D. move the nitroglycerin patch to the other side of his chest in case you need to apply the AED, keep him warm, and transport without delay.
    pressure, complete your secondary assessment, and transport promptly.
    A. remove the nitroglycerin patch, place him in a supine position and elevate his lower extremities, and prepare for immediate transport.
    (this multiple choice question has been scrambled)
  3. Which of the following cardiac arrhythmias has the greatest chance of deteriorating into a pulseless rhythm?
    A. ventricular tachycardia
    B. sinus bradycardia
    C. extra ventricular beats
    D. sinus tachycardia
    A. ventricular tachycardia
    (this multiple choice question has been scrambled)
  4. Which of the following is the MOST reliable method of estimating a patient's cardiac output?
    A. Connect the patient to an electrocardiogram.
    B. Listen to heart sounds with a stethoscope.
    C. Determine the average diastolic blood pressure.
    D. Assess the heart rate and strength of the pulse.
    D. Assess the heart rate and strength of the pulse.
    (this multiple choice question has been scrambled)
  5. Cardiogenic shock following AMI is caused by:
    A. decreased pumping force of the heart muscle.
    B. a profound increase in the patient's heart rate.
    C. widespread dilation of the systemic vasculature.
    D. hypovolemia secondary to severe vomiting.
    A. decreased pumping force of the heart muscle.
    (this multiple choice question has been scrambled)
  6. You and your partner arrive at the scene of a middle-aged man who collapsed about 5 minutes ago. He is unresponsive, apneic, and
    pulseless. Bystanders are present, but have not provided any care. You should:
    A. begin high-quality CPR and apply the AED without delay.
    B. immediately apply the AED pads and analyze his cardiac rhythm.
    C. perform two-rescuer CPR for 5 minutes and request ALS backup.
    D. perform five cycles of high-quality CPR and then apply the AED.
    D. perform five cycles of high-quality CPR and then apply the AED.
    (this multiple choice question has been scrambled)
  7. A 40-year-old man is in cardiac arrest. Your partner is performing CPR. You are attaching the AED when the patient's wife tells
    you that he has an automatic implanted cardiac defibrillator (AICD). The AED advises that a shock is indicated. What should you do?
    A. Deliver the shock followed by immediate resumption of CPR.
    B. Avoid defibrillation as this will damage the patient's AICD.
    C. Contact medical control and request permission to defibrillate.
    D. Continue CPR and transport the patient to the closest appropriate hospital.
    A. Deliver the shock followed by immediate resumption of CPR.
    (this multiple choice question has been scrambled)
  8. When an electrical impulse reaches the AV node, it is slowed for a brief period of time so that:
    A. the SA node can reset and generate another impulse.
    B. blood can pass from the atria to the ventricles.
    C. blood returning from the body can fill the atria.
    D. the impulse can spread through the Purkinje fibers.
    B. blood can pass from the atria to the ventricles.
    (this multiple choice question has been scrambled)
  9. Cardiac output may decrease if the heart beats too rapidly because:
    A. as the heart rate increases, more blood is pumped from the ventricles than the atria.
    B. there is not enough time in between contractions for the heart to refill completely.
    C. the volume of blood that returns to the heart is not sufficient with fast heart rates.
    D. a rapid heart beat causes a decrease in the strength of cardiac contractions.
    B. there is not enough time in between contractions for the heart to refill completely.
    (this multiple choice question has been scrambled)
  10. Nitroglycerin is contraindicated in patients:
    A. who have experienced a head injury.
    B. who have taken up to two doses.
    C. with a systolic blood pressure less than 120 mm Hg.
    D. with a history of an ischemic stroke.
    A. who have experienced a head injury.
    (this multiple choice question has been scrambled)
  11. Your EMS team is performing CPR on a 60-year-old male in cardiac arrest. You connect the AED, push the analyze button, and receive a “no shock advised” message. You should:
    A. immediately assess the patient's airway.
    B. perform CPR for 2 minutes and reassess.
    C. determine if a palpable pulse is present.
    D. reanalyze the patient's cardiac rhythm.
    B. perform CPR for 2 minutes and reassess.
    (this multiple choice question has been scrambled)
  12. Which of the following ways to help reduce cardiovascular disease (CVD) deaths is false?
    A. public access defibrillation
    B. early access
    C. nitroglycerin available for laypeople and EMTs to give on arrival
    D. increased number of laypeople trained in CPR
    C. nitroglycerin available for laypeople and EMTs to give on arrival
    (this multiple choice question has been scrambled)
  13. Heart attack has three serious consequences.  Which of the following is not one of the three?
    A. sudden death
    B. ventricular arrhythmia
    C. cardiogenic shock
    D. congestive heart failure
    B. ventricular arrhythmia
    (this multiple choice question has been scrambled)
  14. If a pacemaker does not function properly, as when the battery wears out, the patient may experience syncope, presenting with a pulse less than:
    A. 40 beats/min.
    B. 30 beats/min.
    C. 60 beats/min.
    D. 20 beats/min.
    C. 60 beats/min.
    (this multiple choice question has been scrambled)
  15. If you are en route with a conscious adult patient who is having chest pain and becomes unconscious, the first step is to:
    A. check respirations.
    B. check for a pulse.
    C. get medical control's permission to use the AED.
    D. stop the vehicle immediately.
    B. check for a pulse.
    (this multiple choice question has been scrambled)
Author
ID
265590
Card Set
Chapter 14 Cardiovascular Emergencies
Description
Chapter 14 Cardiovascular Emergencies
Updated
Show Answers